Asthma UK community forum
10,873 members17,266 posts

New inhaler

I have recently started Qvar and Wondered if anyone else is on it and suffer any side effects?

Two mornings now I have woken up & noticed my right hand is swollen and today the right side of my face too. It goes down after moving around a little bit I wondered if it is due to the new inhaler. Can anyone advise?

10 Replies
oldestnewest

If I were you, I'd try to see a GP fairly quickly. I know it's an old, tried & tested drug (it's basically Becotide as used to be I think), but tingling & numbness does show up as a side effect with a recommendation to speak to someone. If it's not causing any immediate problem then call your GP, but otherwise, I'd maybe give 111 a call & just run it past them.

Hope it gets sorted for you.

Reply

Thank-you

1 like
Reply

I was on Qvar for over 12 years with Oxus 12 as well. I found it the best until I moved abroad where I can’t get it. I never had side effects.

I would definitely see your dr as that is not right to have those symptoms.

Hope you feel better soon

Reply

Thank-you

Reply

It was the first inhaler I had. After a spell in hospital. It was changed to fostair.

1 like
Reply

Actually I have been on Qvar for 18 years but it will soon so longer be available as my other inhaler Foradil. Is anybody been on Foradil. It the best inhaler I have ever had 12 hours relief but that going also. What am I going to do

Reply

It is frustrating when you find something that works for you and they stop producing it.

Reply

I was on qvar for a little while. Didn't work for me. My peak flow dipped and I felt pretty sick. Nurse thought that I may have been allergic to the propellent.

Reply

Also, my face and neck were aching and sore. Odd....

Reply

Hi Tinkerjack1912

As advised by others, if your swelling has coincided with inhaler best to be checked over by a GP. Something doesn’t appear to be agreeing with your system. I have taken Qvar for many years with no problem but recently following a chest infection that lasted 10 weeks it was no longer effective! Prescribed Fostair which is Qvar with added ingredient. The propellant in that actually caused me heart palpitations - rang the surgery for advice and said to reduce to x 1 puff.

Always best to get advice as not everyone tolerates the same medications as well as others.

I do hope you get it sorted and the swelling subsides .

Sue. x

Reply

You may also like...